MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 66.6cm distal of the strain relief.There was contrast in the inflation lumen.The balloon was tightly folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was tested with an inflation device filled with water and was able to inflate to rated burst pressure and deflate with no difficulties.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported difficulties inflating the balloon.
 
Event or Problem Description
Reportable based on device analysis completed on 16-sep 2020.It was reported that inflation failure occurred.The 90% stenosed, 20mm x 4.5mm target lesion was located in the mildly tortuous and severely calcified right coronary artery.A 3.5mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure the physician found the stent could not stick well to the vessel as the balloon failed to inflate.The procedure was completed with another of same device.There were no patient's complications nor injuries reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10638016
Report Number2134265-2020-13057
Device Sequence Number3159063
Product Code LOX
UDI-Device Identifier08714729392804
UDI-Public08714729392804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0024580586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight59